MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.7 (-7.50)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - clinical code 4581: lens dislocation/subluxation.(b)(4).
 
Event or Problem Description
A healthcare professional reported that during an implantable collamer lens (icl) implantation procedure the lens was implanted upside down.The patient experienced lens dislocation/subluxation.The lens was implanted, removed, and exchanged intraoperatively for a lens of the same size and power.Cause of the event was reported as unknown.The problem was resolved.
 
Additional Manufacturer Narrative
Corrected data: h6.- health effect - impact code (f): "4629" should be removed and "2199" should be added.H6- investigation type code: "4110- lens work order search-no similar complaint event(s) within associated lots were found." should be added.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b3.-date of event: "04/12/2025" should be removed and "12/04/2024" should be added.D6a.-if implanted, give date: "(b)(6) 2024" should be removed and " (b)(6) 2024" should be added.D6b.-if explanted, give date: " (b)(6) 2024" should be removed and " (b)(6) 2024" should be added.Claim# (b)(4).

Brand Name
EVO/EVO+VISIAN IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker ave
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21997452
Report Number2023826-2025-00665
Device Sequence Number9412336
Product Code MTA
UDI-Device Identifier00840311301218
UDI-Public(01)00840311301218(11)231207(17)261130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 13.7 (-7.50)
Device Catalogue NumberVICM5 13.7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/02/2025
07/01/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/02/2025
07/01/2025
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45, LOT UNK; FOAM TIP PLUNGER, LOT UNK; INJECTOR MODEL: MSI-PF, LOT # UNK
Outcome Attributed to Adverse Event Other;
Patient Age23 YR
Patient SexMale